Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 236, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 19, 2016, 12:18 PM CDT for 4 counties in Missouri. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 19, 2016, 12:18 PM CDT (17:18 UTC)
- Expired
- Oct 19, 2016, 1:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barton County, MO, Dade County, MO, Jasper County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 65 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 19, 1:00 PM CDT | TSTM WND DMG | Golden City, MO | THUNDERSTORM WIND GUSTS DOWNED A LIMB IN THE CITY PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1287 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted.
318
WUUS53 KSGF 191718
SVRSGF
MOC011-057-097-109-191815-
/O.NEW.KSGF.SV.W.0236.161019T1718Z-161019T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1218 PM CDT WED OCT 19 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DADE COUNTY IN SOUTHWESTERN MISSOURI...
NORTHEASTERN JASPER COUNTY IN SOUTHWESTERN MISSOURI...
SOUTHEASTERN BARTON COUNTY IN SOUTHWESTERN MISSOURI...
NORTHWESTERN LAWRENCE COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 115 PM CDT
* AT 1218 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CARTHAGE...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STOCKTON LAKE... GREENFIELD...
LOCKWOOD... JASPER...
GOLDEN CITY... EVERTON...
CARYTOWN... SOUTH GREENFIELD...
ARCOLA... MEINERT...
MAPLE GROVE... NEOLA...
PENNSBORO... SYLVANIA...
DUDENVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3721 9436 3725 9438 3730 9437 3736 9431
3748 9412 3758 9391 3751 9376 3731 9367
3724 9397 3722 9408 3720 9427
TIME...MOT...LOC 1718Z 237DEG 30KT 3724 9429
HAIL...1.00IN
WIND...60MPH
$$
CRAMER3 follow-up statements
410
WWUS53 KSGF 191736
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1236 PM CDT WED OCT 19 2016
MOC011-057-097-109-191815-
/O.CON.KSGF.SV.W.0236.000000T0000Z-161019T1815Z/
DADE MO-JASPER MO-BARTON MO-LAWRENCE MO-
1236 PM CDT WED OCT 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR DADE...NORTHEASTERN JASPER...SOUTHEASTERN BARTON AND NORTHWESTERN
LAWRENCE COUNTIES...
AT 1236 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JASPER...OR
12 MILES NORTHEAST OF CARTHAGE...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
STOCKTON LAKE... GREENFIELD...
LOCKWOOD... GOLDEN CITY...
EVERTON... SOUTH GREENFIELD...
ARCOLA... MEINERT...
NEOLA... PENNSBORO...
SYLVANIA... DUDENVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3727 9425 3730 9427 3733 9426 3736 9424
3748 9412 3758 9391 3751 9376 3731 9367
3726 9389 3725 9403
TIME...MOT...LOC 1736Z 231DEG 26KT 3732 9418
HAIL...1.00IN
WIND...60MPH
$$
CRAMER836
WWUS53 KSGF 191751
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1251 PM CDT WED OCT 19 2016
MOC097-109-191801-
/O.CAN.KSGF.SV.W.0236.000000T0000Z-161019T1815Z/
JASPER MO-LAWRENCE MO-
1251 PM CDT WED OCT 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JASPER AND
NORTHWESTERN LAWRENCE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3748 9412 3758 9391 3751 9376 3742 9371
3741 9372 3732 9408 3734 9409 3735 9410
3735 9424
TIME...MOT...LOC 1751Z 228DEG 18KT 3735 9417
$$
MOC011-057-191815-
/O.CON.KSGF.SV.W.0236.000000T0000Z-161019T1815Z/
DADE MO-BARTON MO-
1251 PM CDT WED OCT 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR DADE AND SOUTHEASTERN BARTON COUNTIES...
AT 1251 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GOLDEN
CITY... OR 11 MILES SOUTHEAST OF LAMAR...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
STOCKTON LAKE... GREENFIELD...
LOCKWOOD... GOLDEN CITY...
ARCOLA... NEOLA...
SYLVANIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3748 9412 3758 9391 3751 9376 3742 9371
3741 9372 3732 9408 3734 9409 3735 9410
3735 9424
TIME...MOT...LOC 1751Z 228DEG 18KT 3735 9417
HAIL...0.75IN
WIND...60MPH
$$
CRAMER835
WWUS53 KSGF 191806
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
106 PM CDT WED OCT 19 2016
MOC011-057-191816-
/O.EXP.KSGF.SV.W.0236.000000T0000Z-161019T1815Z/
DADE MO-BARTON MO-
106 PM CDT WED OCT 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR DADE AND SOUTHEASTERN BARTON
COUNTIES WILL EXPIRE AT 115 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3748 9412 3758 9391 3751 9376 3742 9371
3741 9372 3732 9408 3734 9409 3735 9410
3735 9424
TIME...MOT...LOC 1806Z 237DEG 30KT 3741 9405
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 6:01 AM CDT, 6 hours 17 minutes earlier.
Area forecast discussion, Oct 19, 6:01 AM CDT, 6 hours 17 minutes before
Area Forecast Discussion National Weather Service Springfield MO 601 AM CDT Wed Oct 19 2016 .SYNOPSIS... Issued at 245 AM CDT Wed Oct 19 2016 A cold frontal boundary will remain draped across the region through early Thursday. Numerous showers and T'storms are expected to develop in the proximity of the frontal boundary through Wednesday evening. The front should push south and east of the region allowing for a cooler and drier airmass to filter into the region through Friday. A dry weekend is expected with temperatures warming above average once again by early next week. && .SHORT TERM...(Today and tonight) Issued at 245 AM CDT Wed Oct 19 2016 A stalled frontal boundary was located just south and east of the I44 corridor this morning. This feature and an amplifying wave moving into the region will be the main concern through the short term period. A very modest LLJ, isentropic upglide, and a few very weak mid level impulses have caused some elevated convective development this morning down in Ozark, Douglas, and Howell Counties. Much of the short term guidances are picking up on the potential for more development through the morning hours. Given the elevated nature and weak upper level support, severe weather odds look pretty low through the morning. Additional development will likely occur through the day as a rather diffuse surface low moves along the frontal boundary. In conjunction with the low, upper level height falls will also begin to steepen lapse rates over the region. Cloud cover will probably limit heating along and north of the front, which should cause a rather tight temperature/instability gradient between cooler temps north (lower instability) and warmer temps south (higher instability). Surface dewpoints will likely climb into the upper 60s to near 70 south of the front where moderate to perhaps strong surface based instability is expected to develop by peak heating. Where this instability and ~40kt 0-6km bulk shear are juxtaposed (generally along and south of the front) will be the areas with the best odds of severe weather this afternoon and into the early evening. Exact positioning of the front will likely be a challenge. Forecast surface ThetaE shows the boundary hanging out right along Highway 60 or perhaps 10-20 miles or so north. The exact placement will play a crucial role in determining exactly where the better chances of T'storms will reside later today. The primary threat from the stronger storms looks to be large hail and perhaps a strong wind gust or two. As storms cross the frontal boundary and become more elevated, a hail potential will likely exist at least a tier or two counties north of the front. The heaviest rainfall will likely remain across the eastern portions of the Ozarks with lesser amounts over southeast Kansas. The primary limiting factor for severe weather at this juncture looks to be timing of the wave/limited upper level ascent during peak heating. Finally, the frontal boundary is expected to finally clear the area late in the evening and overnight as the parent wave pushes through the area. Cold air will then begin to filter into the entire region by early Thursday morning. .LONG TERM...(Thursday through Tuesday) Issued at 245 AM CDT Wed Oct 19 2016 To begin the long term, seasonably cool temperatures can be expected across the region as a surface high pressure pushes into the area. Overnight lows will drop into the lower 40s across the area Friday. Some of our colder locations may dip into the 30s. The airmass will begin to modify through the weekend as the cooler high pressure system begins to exit stage right. This will initiate a return flow by Sunday. Temperatures will begin to warm as an upper level ridge begins to build into the area early next week when once again above average temperatures can be anticipated to start you work week next week. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 558 AM CDT Wed Oct 19 2016 The frontal boundary will be nearly stationary across the area today near the I-44 corridor. Will see fluctuations between VFR/MVFR conditions depending on the frontal position and convection which will be scattered in nature through the morning. Later in the day, instability will increase south of the front and will see thunderstorm coverage increase. The front will push east as an upper wave begins to move through the area later this evening and tonight. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Frye SHORT TERM...Frye LONG TERM...Frye AVIATION...Lindenberg
Hazardous weather outlook, Oct 19, 8:55 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 855 AM CDT WED OCT 19 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201400- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 855 AM CDT WED OCT 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS MORNING AND BECOME MORE NUMEROUS THIS AFTERNOON INTO THE EVENING. THE STORMS WILL IMPACT AREAS GENERALLY ALONG AND SOUTHEAST OF THE INTERSTATE 44 CORRIDOR. SOME OF THESE STORMS WILL BECOME STRONG TO LOCALLY SEVERE WITH THE POTENTIAL OF PRODUCING LARGE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS UP TO 60 MPH. IN ADDITION...HEAVY RAINFALL WILL OCCUR WITH THESE STORMS WHICH COULD RESULT IN LOCALIZED FLOODING ESPECIALLY WHERE STORMS TRAIN ACROSS THE SAME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A DRIER AND COOLER PATTERN TAKES SHAPE THROUGH LATE WEEK. WARMER AND GRADUALLY MORE MOIST AIR WILL BEGIN PUSHING BACK INTO THE REGION BY EARLY WEEK NEXT WEEK. SHOWERS AND PERHAPS A THUNDERSTORM OR TWO WILL BE ON THE INCREASE BY AROUND MIDWEEK NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING ACROSS FAR SOUTHERN MISSOURI. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 11:56 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence, Polk | 53 min |
| Oct 19, 12:16 PM CDT | Areal Flood Advisory | SGF | Jasper | 3 hr |
| Oct 19, 12:57 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory | 28 min |
| Oct 19, 1:04 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Laclede, Webster | 56 min |
| Oct 19, 1:50 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Webster, Wright | 55 min |
| Oct 19, 2:45 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Phelps, Pulaski, Texas | 45 min |
| Oct 19, 3:27 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 48 min |
| Oct 19, 3:35 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 40 min |
| Oct 19, 4:00 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 28 min |
| Oct 19, 4:13 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 45 min |
| Oct 19, 5:14 PM CDT | Flash Flood Warning | SGF | Laclede, Pulaski, Texas, Webster, Wright | 4 hr |
| Oct 19, 5:48 PM CDT | Special Weather Statement | SGF | Dent | 42 min |
| Oct 19, 6:17 PM CDT | Areal Flood Advisory | SGF | Dent, Phelps, Texas | 6 hr |
| Oct 19, 6:22 PM CDT | Special Weather Statement | SGF | Barry | 38 min |
| Oct 19, 6:31 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 29 min |
| Oct 19, 6:54 PM CDT | Special Weather Statement | SGF | Stone | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.